MADISON (WKOW) -- There could be a bad batch of heroin on the streets, according to the Madison Addiction Recovery Initiative of the police departmentIn the past 48 hours, officers have responded to six overdose calls involving eight victims (two calls involved two victims at each scene), according to officer Bernie Albright, the coordinator of the program.
Albright said when numbers spike like this, it often means dealers are often selling heroin mixed with fentanyl, making usage extremely dangerous.
In one recent case, a 33-year-old Madison woman was found early Sunday morning lying on a downtown sidewalk. She was clutching a syringe in her right hand and needed two doses of naloxone in order to regain consciousness, according to police.
Albright is says heroin users should not be left alone and that Naloxone should be kept readily available, if possible.Anyone seeing someone showing symptoms of an overdose should call 911 immediately.